Dense Fog, Edwards
- When
- December 9, 9:00 PM CST to December 10, 2:00 AM CST
- Where
- Edwards forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.417, -88.053 (the zone’s center; the record gives no point)
Dense fog reduced visibility to around one-quarter mile across the Lower Wabash Valley.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Dense fog reduced visibility to around one-quarter mile across the Lower Wabash Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Dec 9, 2:00 PM CST, 7 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CST FRI DEC 9 2005 .DISCUSSION... COLD DEW POINTS AND SNOW COVER HELPED MORNING LOWS TO PLUMMET WELL BLO GUIDANCE...AND AS A RESULT EVEN W/ FULL SUN TODAY TEMPS HAVE STRUGGLED TO SURPASS THE TEENS. WITH SNOW STILL ON GROUND IN MANY LOCALES AND TDS NOT RECOVERED...HAVE NR TDS FOR LOWS TONIGHT...WHICH WL BE BLO COOLEST MET MOS. HIGH PRESSURE CURRENTLY DOMINATING WEATHER WL SHIFT EAST STARTING LATE TONIGHT...BUT THINKING IT WONT PREVENT A BIG DROP-OFF FOR LOWS. THEN TOMORROW TEMPS BEGIN SOME RECOVERY AS LOW LAYER SLYS RETURN WITH THE HIGH TO THE EAST...ALTHOUGH WELL STILL RUN BLO NORMS FOR THIS TIME OF YEAR. OUR UPCOMING PCPN CHANCES INCLUDE CLIPPER LIKE INFLUENCED SPRINKLES OR FLURRIES LATE SAT NIGHT THRU EARLY SUN NIGHT...THEN PERHAPS OUR BEST PCPN CHANCE OF THE FORECAST PERIOD COMES WITH A LTL MORE ZONAL PATTERN AND AS A RESULT SWLY MOISTURE COMES INTO PLAY WITH CHC -RA TUE. ONE FINAL CHC PCPN COMES IN W/ANOTHER CLIPPER LIKE SYSTEM THURSDAY. 00Z MEX MOS SUGGESTED LIQUID...BUT 12Z GFS SHOWS 850MB TEMPS AND 1000-850MB THICKENSSES WELL SUPPORTIVE OF FROZEN. 12Z MEX MOS DROPPED TEMPS SO WE WENT COLDER WITH THE 12Z TRENDS...WHICH SEEMS TO BE THE THING TO DO GIVEN THE OVERALL FLOW PATTERN ANYWAY. THAT MEANS SLGT CHC -RA OR -SN THU...FOLLOWED BY DRIER WX BUT STILL SUB NORMAL TEMPS INTO EARLY NEXT WEEKEND. AS STATED WE ARE ON COLD SIDE OF COLDEST MET MOS IN THE NEAR TERM...MODERATING DURING THE FLOW PATTERN SHIFT TO ZONAL EARLY-MID WEEK...THEN COOLING AGAIN LATER IN THE PACKAGE...WITH ALL DAYS BLO CLIMO NORMS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 413 AM CST FRI DEC 9 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-101100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 413 AM CST FRI DEC 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
4 dense fog. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, December 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5485425, 5485426, 5485427, 5485428.